See Alike in...

Alike App

Browser

Slater

699d

Effexor has caused me SO many problems since I started. I’m back on a lower dose which has helped, but steal battle chronic back pain and nausea as well as frequent headaches. Has anyone else experienced negative symptoms? It’s been to the point where I was throwing up and convulsing in a pool of my own sweat.

Top reply
    • KitKat1450

      662d

      I started Effexor about 2 months ago and have had horrible nausea since increasing from 75 to 110 the past 2 weeks. I deal with chronic back pain as well and it hasn’t helped the pain. It has made my back pain meds give me more of a chilled out head high which I don’t like since I use them to function and when I’m too chill that doesn’t happen. I just talked to my doc about it and she said try taking the full dose at once at night (instead of one in the morning and one in the afternoon) to see if that helps. If it doesn’t then I’m going back to 75mg for a while. I have had nausea, sleep issues, extreme fatigue during the day, temperature dysregulation (really sweaty, night sweat, overheating, freezing) brain fog, head aches, nausea, and chronic pain before I started so honestly I have no idea whether the Effexor is making it worse, not having much effect or helping. I’m on it for bipolar so it’s pretty difficult to see if it really helps my mood because that’s constantly changing.

    • KitKat1450

      662d

      I started Effexor about 2 months ago and have had horrible nausea since increasing from 75 to 110 the past 2 weeks. I deal with chronic back pain as well and it hasn’t helped the pain. It has made my back pain meds give me more of a chilled out head high which I don’t like since I use them to function and when I’m too chill that doesn’t happen. I just talked to my doc about it and she said try taking the full dose at once at night (instead of one in the morning and one in the afternoon) to see if that helps. If it doesn’t then I’m going back to 75mg for a while. I have had nausea, sleep issues, extreme fatigue during the day, temperature dysregulation (really sweaty, night sweat, overheating, freezing) brain fog, head aches, nausea, and chronic pain before I started so honestly I have no idea whether the Effexor is making it worse, not having much effect or helping. I’m on it for bipolar so it’s pretty difficult to see if it really helps my mood because that’s constantly changing.

    • Gennielyn56

      675d

      @Slater I was prescribed Effexor. I could barely get out of bed, and when I did I had to vomit or diarrhea, and then crawl back in bed. I didn't wait for my next Dr's appointment. ( I do not advise to do this for anyone, who take bipolar meds. ) I was desperate. That's ONE of the worst side effects. Having violent tendencies while taking Prozac is the other worst side effect of bipolar meds.

    • VoodooHorizon

      694d

      Effexor gave me tardive dyskenisia (subtle jerky movements of muscles) in my face and neck and if I don't take it exactly every 24hrs I get intense withdrawals. Feels like my entire body pulses with electricity for every heartbeat.

      • Slater

        683d

        @VoodooHorizon I experience the same! I’ll definitely look into that

    • E_belli

      697d

      I wasn't on Effexor but Pristiq has a similar ingredient (desvenlafaxine vs. Venlafaxine) and had the headaches/brain zaps too. But I know with the Effexor, it has the shortest half-life for antidepressants so if there is even an hour difference of when you took it last, headaches and brain zaps will 100% happen and the are hard to make go away once they start, even after taking the med and everything that accompanies a headache/nausea/vomiting. And those side effects seem really severe. You should definitely not be experiencing that! I'm glad you're going to see someone else bc it sounds like that is definitely not the right med for you!

      • Slater

        694d

        @E_belli it’s crazy, literally the worst withdrawals ever from being a tiny bit late!

        • E_belli

          694d

          @Slater I hated it it with pristiq. It was a really helpful and effective med but while I am consistent in taking it daily it was not always the exact same time. So on days when I wasn't it was crap. And it's like you start to feel a little almost dizzy and then the brain zaps and then the stomach. Ugh, gross! I switched to Prozac which is the opposite of Effexor in that it has the longest half life so you have to be substantially late to get a little of that side effect!

      • E_belli

        697d

        @E_belli Wellbutrin & Prozac are my game.

        • Slater

          694d

          @E_belli I’ve also been taking Lamotrigine with the Effexor the whole time. (But of course I just ran out & the pharmacy isn’t helping lmao)

    • DrGoat

      699d

      Does your doctor know about these side effects that you are experiencing, Slater? I have found that Wellbutrin works way better than Effexor did for me

      • Slater

        697d

        @DrGoat my psychiatrist doesn’t even care 🤦‍♀️ but I’m getting a new one soon

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion